Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Time to get rid of AZT?
Oct 4, 2003

I have been POZ for 24 yrs and on meds for the last 14 yrs I started with AZT and added new meds as my Dr. thought it would be benificial. I have never failed a med. or combination of meds. (when you look at my T-cells and Viral load). About 5 yrs. ago I went on totally new combination which included Viricept and DDI D4t and I saw the fat dissapear, so I swithed back to AZT 3Tc and added Abacavir and Sustiva that seemed to slow down the fat loss and I have mantained 500 T-cell count and a viral load from undetectable to 90. I am happy about that - but now I am seeing more fat loss and my upper stomach below my chest is expanding, I feel the organs are growing (Crixo Belly?) I am not sure what to do next, except from reading here on The Body.com That AZT could be the next drug I should think about changing. WHAT DO YOU THINK? and WHAT WOULD YOU REPLACE IT WITH? (I will be talking with my Dr. about all this and your input would be greatly appreciated). I want to say also THE BODY.COM has been a GREAT help, informing me about many HIV related Topics Thanks for your wounderful help!!!!! :-)

Response from Dr. Moyle

It is certainly possible that AZT is contributing to the persistence of lipoatrophy although there are some research which suggest that fat can recover on AZT containing regimens. The obvious drug to change to is viread. The one caution is that viread/3TC/ziagen may be a 'weak' backbone based on a recent study where just these 3 drugs were used together. The sustiva, based on some limited experience, should be enough to keep the combo going. I suspect it may be better to wait a bit and see if you recover some more fat as it would be a pity to embark on a unnecessary misadventure.

I hope this helps

Regards

Graeme Moyle


Previous
Drug combo. for slowing/halting lipoatrophy
Next
New Fill Illegal?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement